Alert archive / Puerto Rico / High Surf Advisories in 2018
High Surf Advisory 2, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 20, 2018, 2:45 PM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2018, 2:45 PM CST (20:45 UTC)
- Expired
- Jan 22, 2018, 12:57 AM CST
- In force
- 34 hr
- Issued by
- NWS JSJ
The text
As transmitted.
645 WHCA42 TJSJ 202045 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 445 PM AST Sat Jan 20 2018 PRZ001-002-005-008-010-211000- /O.NEW.TJSJ.SU.Y.0002.180120T2045Z-180121T2200Z/ /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- Mayaguez and Vicinity- 445 PM AST Sat Jan 20 2018 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... The National Weather Service in SAN JUAN has issued a High Surf Advisory, which is in effect until 6 PM AST Sunday. * WAVES AND SURF...Seas between 6-8 feet with breaking waves between 8-12 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf until Sunday afternoon. High rip current risk through late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ012-VIZ001-211000- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Culebra-St.Thomas...St. John...and Adjacent Islands- 445 PM AST Sat Jan 20 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... * LOCATION...along the northwest to north facing beaches of Culebra and Saint Thomas. * TIMING...until late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ013-VIZ002-211000- /O.EXT.TJSJ.RP.S.0008.180120T2200Z-180122T1000Z/ Vieques-St Croix- 445 PM AST Sat Jan 20 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...until late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
6 follow-up statements
974 WHCA42 TJSJ 210115 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 915 PM AST Sat Jan 20 2018 PRZ001-002-005-008-010-210915- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-180121T2200Z/ /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- Mayaguez and Vicinity- 915 PM AST Sat Jan 20 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WAVES AND SURF...Seas between 6-8 feet with breaking waves between 8-12 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf until Sunday afternoon. High rip current risk through late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ013-VIZ002-210915- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180121T2200Z/ Vieques-St Croix- 915 PM AST Sat Jan 20 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...until Sunday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ012-VIZ001-210915- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Culebra-St.Thomas...St. John...and Adjacent Islands- 915 PM AST Sat Jan 20 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * LOCATION...along the northwest to north facing beaches of Culebra and Saint Thomas. * TIMING...until late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
390 WHCA42 TJSJ 210902 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 502 AM AST Sun Jan 21 2018 PRZ001-002-005-008-010-220200- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-180121T2200Z/ /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- Mayaguez and Vicinity- 502 AM AST Sun Jan 21 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...Seas between 6-8 feet with breaking waves between 8-12 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf until Sunday afternoon. High rip current risk through late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ013-VIZ002-212200- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180121T2200Z/ Vieques-St Croix- 502 AM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...until Sunday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ012-VIZ001-220200- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Culebra-St.Thomas...St. John...and Adjacent Islands- 502 AM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...along the northwest to north facing beaches of Culebra and Saint Thomas. * TIMING...until late Sunday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
803 WHCA42 TJSJ 211326 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED National Weather Service San Juan PR 926 AM AST Sun Jan 21 2018 Fresh winds and a 12 to 14 seconds swell will cause high surf and and a high risk of rip currents along coasts with northern and northwestern exposures. PRZ001-002-005-008-010-212200- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ /O.CON.TJSJ.SU.Y.0002.000000T0000Z-180121T2200Z/ San Juan and Vicinity-Northeast-North Central-Northwest- Mayaguez and Vicinity- 926 AM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WAVES AND SURF...Seas between 6-8 feet with breaking waves between 8-12 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf through this afternoon. High rip current risk through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ013-VIZ002-212200- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Vieques-St Croix- 926 AM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...through this afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ012-VIZ001-212200- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ Culebra-St.Thomas...St. John...and Adjacent Islands- 926 AM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...along the northwest to north facing beaches of Culebra and Saint Thomas. * TIMING...through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
276 WHCA42 TJSJ 212016 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 416 PM AST Sun Jan 21 2018 PRZ010-220430- /O.CAN.TJSJ.SU.Y.0002.000000T0000Z-180121T2200Z/ /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ Mayaguez and Vicinity- 416 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH SURF ADVISORY IS CANCELLED... * LOCATION...along the northwest beaches of Puerto Rico. * TIMING...through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ001-002-005-008-220430- /O.EXT.TJSJ.SU.Y.0002.000000T0000Z-180122T1000Z/ /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- 416 PM AST Sun Jan 21 2018 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM AST MONDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * WAVES AND SURF...Seas between 5-7 feet with breaking waves up to 10 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf through 6 AM AST on Monday. High rip current risk through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ012-220430- /O.EXT.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ Culebra- 416 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE MONDAY NIGHT... * LOCATION...Culebra. * TIMING...through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ013-VIZ002-220430- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Vieques-St Croix- 416 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...through late tonight. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ VIZ001-220430- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ St.Thomas...St. John...and Adjacent Islands- 416 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...along the northwest to north facing beaches of Saint Thomas. * TIMING...through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
407 WHCA42 TJSJ 212345 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 745 PM AST Sun Jan 21 2018 PRZ001-002-005-008-221000- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-180122T1000Z/ /O.CON.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- 745 PM AST Sun Jan 21 2018 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * WAVES AND SURF...Seas between 5-7 feet with breaking waves up to 10 feet. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. High surf advisory for the northern coast of Puerto Rico. * TIMING...High surf through 6 AM AST on Monday. High rip current risk through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. A High Surf Advisory means that high surf will affect beaches in the advisory area...producing localized beach erosion and dangerous swimming conditions. && $$ PRZ010-VIZ001-221000- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ Mayaguez and Vicinity-St.Thomas...St. John...and Adjacent Islands- 745 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * LOCATION...along the northwest beaches of Puerto Rico and Saint Thomas. * TIMING...through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ013-VIZ002-221000- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Vieques-St Croix- 745 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST MONDAY... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...until 6 AM AST Monday. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ012-221000- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ Culebra- 745 PM AST Sun Jan 21 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT... * LOCATION...Culebra. * TIMING...through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
947 WHCA42 TJSJ 220657 CFWSJU COASTAL HAZARD MESSAGE National Weather Service San Juan PR 257 AM AST Mon Jan 22 2018 Default overview section PRZ001-002-005-008-221500- /O.CAN.TJSJ.SU.Y.0002.000000T0000Z-180122T1000Z/ /O.CON.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ San Juan and Vicinity-Northeast-North Central-Northwest- 257 AM AST Mon Jan 22 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY IS CANCELLED... The National Weather Service in SAN JUAN has cancelled the High Surf Advisory for the northern coasts of Puerto Rico. * LOCATION...Rip currents along the northwest to north facing beaches of Puerto Rico. * TIMING...High rip current risk through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ010-VIZ001-221500- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T2200Z/ Mayaguez and Vicinity-St.Thomas...St. John...and Adjacent Islands- 257 AM AST Mon Jan 22 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...along the northwest beaches of Puerto Rico and Saint Thomas. * TIMING...through Monday afternoon. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ013-VIZ002-221000- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180122T1000Z/ Vieques-St Croix- 257 AM AST Mon Jan 22 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING... * LOCATION...Northern and eastern beaches of Vieques and Saint Croix. * TIMING...until 6 AM AST Monday. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ PRZ012-221500- /O.CON.TJSJ.RP.S.0008.000000T0000Z-180123T1000Z/ Culebra- 257 AM AST Mon Jan 22 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...Culebra. * TIMING...through late Monday night. * IMPACTS...Strong currents that can carry away even the best of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 20, 9:01 AM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 20, 9:01 AM CST, 5 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1101 AM AST Sat Jan 20 2018
.UPDATE...After peaking overnight, moisture receded to 1.53 inches
of precipitable water. The main feature continues to be the cold
front that is about 240 miles north of San Juan and sagging slowly
south. Patches of moisture and clouds move west southwest parallel
to the front and toward the area, but after early morning shower
passages, most showers were evaporating before reaching the north
coast of Puerto Rico or the U.S. Virgin Islands. Moisture is
still sufficient for the development of afternoon showers in the
southwest of Puerto Rico and it is probable that they will spread
into western Puerto Rico and the western interior during the
afternoon. Shower are expected to diminish after early evening
although some showers will return to northeast Puerto Rico,
Culebra and the northern U.S. Virgin Islands overnight. No
significant changes to the forecast.
&&
.AVIATION...Limited mtn obscurations over the highest trrn,
otherwise MVFR will be limited to SHRA arnd the Leeward Islands
and over wrn PR btwn 20/17-22Z. Sfc winds easterly 10 to 15 kt
with sea breeze influences til 20/21Z. Maximum winds 30-35 kt from
FL410-480 diminishing durg the next 24 hrs.
&&
.MARINE...Seas at buoy 41043 have reached 10.5 feet in the last
several hours and these swell should arrive in the near shore
waters before 4 pm AST. Current models are running a few feet shy
of 10 feet so higher than expected surf may be seen on the local
beaches. Will monitor inner buoy, which so far has remained below
5 feet for rapidly increasing swell before deciding on high surf
advisory for tonight or tomorrow for the north coast of Puerto
Rico. Swell event is not particularly long-lived so at this time
expect all SCAs to be down by late Tuesday.
&&
.PREV DISCUSSION... /issued 414 AM AST Sat Jan 20 2018/
SYNOPSIS...A surface high pressure system will remain over the
region through the weekend but, will weaken early next week and
allow low level moisture to surge over Puerto Rico and U.S. Virgin
Islands. The high pressure system will create a strong pressure
gradient over the area causing breezy conditions and strong trade
winds that will bring showers early next week for Puerto Rico and
the U.S. Virgin Islands.
SHORT TERM...Today through Monday...Variably cloudy skies prevailed
across Puerto Rico and the U.S. Virgin Islands overnight. Some
passing showers were noted over the coastal waters. Some of these
showers affected the east and northeast sections of Puerto Rico,
including the San Juan metropolitan area. Brief periods of moderate
to heavy rainfall occured with some of these showers.
Early this morning, a much drier air mass was evident in satellite
images approaching the local region. As a result, showers has
diminished in coverage and intensity. For this afternoon, this
slot of drier air will move across Puerto Rico, inhibiting the
development of showers across the area. Another patch of low level
moisture embedded in the trade winds is expected to affect the
islands late tonight into Sunday morning. Upper level ridge will
continue dominating the northeast Caribbean through at least
Monday. This will result in trade wind showers affecting the local
islands from time to time, mainly during the morning hours.
LONG TERM...Tuesday through Sunday...Low level moisture will
periodically pass over Puerto Rico and the U.S. Virgin Islands
during the long term period. Several short wave troughs will move
north of the region with little to no effect on the area due to
the troughs energy remaining north of Puerto Rico. Therefore, the
long term weather will be influenced by the mid to upper level
ridge and low level moisture moving in from the east. The ridge
of high pressure will feel the effects of the the troughs and
become elongated from east to west. The weakening high will allow
low level moisture to sneak in from the south which will
induce showers across the windward islands and eastern Puerto
Rico during the night and morning hours. Also, low level moisture
combined with daytime heating along with orographic effects and
sea breeze variations will produce showers over portions of the
interior and western PR during the afternoon.
AVIATION...VFR conditions are expected to prevail across all
terminals. -SHRA are possible for terminals TIST, TISX and TJSJ by
20/12Z while other terminals could see light trade wind showers
through the day. Low level wind out of east to northeast at 10 to
15 kt.
MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 85 75 / 30 30 40 50
STT 84 76 85 76 / 30 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for Culebra-Mayaguez
and Vicinity-North Central-Northeast-Northwest-San Juan and
Vicinity-Southeast-Western Interior.
VI...High Rip Current Risk through late tonight for St.Thomas...St.
John...and Adjacent Islands.
High Rip Current Risk from 6 PM AST this evening through late
tonight for St Croix.
Small Craft Advisory from 6 PM this evening to 2 PM AST Sunday
for St.Thomas...St. John...and Adjacent Islands.
AM...High Rip Current Risk through late tonight for Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 2 AM to 2 PM AST Sunday for Caribbean
Waters of Puerto Rico from 10 NM to 17N.
Small Craft Advisory from 6 PM this evening to 2 PM AST Sunday
for Coastal Waters of Northern USVI and Culebra out 10 NM.
Small Craft Advisory until 2 AM AST Monday for Coastal Waters of
Northern Puerto Rico out 10 NM.
Small Craft Advisory until 2 PM AST Tuesday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory from 2 PM Sunday to 2 PM AST Monday for
Anegada Passage Southward to 17N.
Small Craft Advisory from 2 PM this afternoon to 2 PM AST Monday
for Mona Passage Southward to 17N.
Small Craft Advisory from 2 PM this afternoon to 2 PM AST Sunday
for Coastal Waters OF Northwestern Puerto Rico out 10 NM.
&&
SHORT TERM...WS
LONG TERM....WSHazardous weather outlook, Jan 20, 9:42 AM CST, 5 hours 3 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1131 AM AST sabado 20 de enero de 2018 AMZ710>745-PRZ001>013-211030- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 1131 AM AST sabado 20 de enero de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta tarde y esta noche .Viento...Vientos sostenidos entre 15 y 20 nudos (18 a 23 mph) con rafagas hasta 25 nudos (29 mph) son posibles mayormente a traves de las aguas adyacentes de las islas. .Olas...Se espera oleaje picado de hasta 7 pies mayormente a traves de las aguas del Atlantico y los pasajes locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del norte de Puerto Rico, Culebra y Vieques. .Dias dos a siete...domingo a viernes Una marejada de periodo largo del noroeste continuara creando oleaje peligroso a traves de las aguas costeras hasta mediados de la semana proxima. Esta marejada creara riesgo alto de corrientes marinas y oleaje picado para las playas del Atlantico y la mayoria de las playas del norte de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-211030- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1131 AM AST sabado 20 de enero de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Esta tarde y esta noche .Viento...Vientos sostenidos entre 15 y 20 nudos (18 a 23 mph) con rafagas hasta 25 nudos (29 mph) son posibles mayormente a traves de las aguas adyacentes de las islas. .Olas...Se espera oleaje picado de hasta 7 pies mayormente a traves de las aguas del Atlantico y porciones de los pasajes locales. .Corrientes Marinas...Existe un alto de corrientes marinas a lo largo de las aguas del Atlantico y el norte de los pasajes locales. .Dias Dos a Siete...domingo a viernes Una marejada de periodo largo del noroeste continuara creando oleaje peligroso a traves de las aguas costeras hasta mediados de la semana proxima. Esta marejada creara riesgo alto de corrientes marinas y oleaje picado para las playas del Atlantico y las playas del norte de las Islas Virgenes americanas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:56 PM CST | Rip Current Statement | JSJ | 4 days | |
| Jan 20, 8:11 AM CST | Small Craft Advisory | JSJ | 59 hr |
Nearby
High Surf Advisories in Puerto Rico, 2018Every high surf advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.